Volume 5 (2005)

Download this article
For screen
For printing
Recent Issues

Volume 14 (2014)
Issue 1 1–625
Issue 2 627–1247
Issue 3 1249–

Volume 13 (2013) 1–6

Volume 12 (2012) 1–4

Volume 11 (2011) 1–5

Volume 10 (2010) 1–4

Volume 9 (2009) 1–4

Volume 8 (2008) 1–4

Volume 7 (2007)

Volume 6 (2006)

Volume 5 (2005)

Volume 4 (2004)

Volume 3 (2003)

Volume 2 (2002)

Volume 1 (2001)

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
G&T Publications
GTP Author Index
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747

Experimental evidence for the Volume Conjecture for the simplest hyperbolic non-2–bridge knot

Stavros Garoufalidis and Yueheng Lan

Algebraic & Geometric Topology 5 (2005) 379–403

DOI: 10.2140/agt.2005.5.379

arXiv: math.GT/0412331


Loosely speaking, the Volume Conjecture states that the limit of the nth colored Jones polynomial of a hyperbolic knot, evaluated at the primitive complex nth root of unity is a sequence of complex numbers that grows exponentially. Moreover, the exponential growth rate is proportional to the hyperbolic volume of the knot. We provide an efficient formula for the colored Jones function of the simplest hyperbolic non-2–bridge knot, and using this formula, we provide numerical evidence for the Hyperbolic Volume Conjecture for the simplest hyperbolic non-2–bridge knot.


knots, q–difference equations, asymptotics, Jones polynomial, Hyperbolic Volume Conjecture, character varieties, recursion relations, Kauffman bracket, skein module, fusion, SnapPea, m082

Mathematical Subject Classification

Primary: 57N10

Secondary: 57M25

Forward citations

Received: 16 December 2004
Revised: 21 April 2005
Accepted: 6 May 2005
Published: 22 May 2005

Stavros Garoufalidis
School of Mathematics
Georgia Institute of Technology
Atlanta GA 30332-0160
Yueheng Lan
School of Physics
Georgia Institute of Technology
Atlanta GA 30332-0160